Mississippi, 2025Damaging Wind in Mississippi, June 12, 2025
June 12, 2025 · NWS LIX · 1 event in 1 county or zone
Thunderstorms developed in the afternoon hours of June 11th in east Texas. These storms grew upscale and became a mescoscale convective system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in the afternoon hours of June 11th in east Texas. These storms grew upscale and became a mescoscale convective system. Eastward movement of this MCS was driven by both generally westward flow aloft as well as cold pool outflow on the east side of it. Although the complex had lost much of its intensity by the time it reached southeast Louisiana, a portion of if was still able to produce severe winds southwest Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 12, 1:11 PM CST, 7 minutes earlier.
Area forecast discussion, Jun 12, 1:11 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
211 PM CDT Thu Jun 12 2025
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(This evening through Friday night)
Issued at 156 PM CDT Thu Jun 12 2025
Tonight through Saturday morning, the enhanced summertime pattern
continues. Scattered to numerous storms will be expected, mainly
during peak daytime heating hours late afternoon through early
evening. These storms will have the potential for frequent
lightning and gusty winds (40-60mph) inside stronger storms.
Locally heavy rainfall will also be a concern inside of these
storms as PW values are above the 75th percentile for SPC
sounding climatology, indicating efficiency. A quick 1-2 inches
will be possible, which could be an issue for mainly urban areas.
Temperatures will be in the mid 90s with heat index values in the
low 100s. The bulk of the best heating will be limited by the
rainfall. Still, it is always important to stay hydrated,
especially early in the season. MSW
&&
.LONG TERM...
(Saturday through Wednesday night)
Issued at 156 PM CDT Thu Jun 12 2025
Saturday through mid week, still expect those daily summertime
showers and storms, but by Monday to Tuesday timeframe, should be
a little lower chances of PoPs. These scattered storms will
mainly be daily during the peak daytime heating hours, especially
late afternoon through early evening hours. Given the high PWs
remaining along with the abundant moisture, etc., these storms
will mainly produce the threat of frequent lightning and gusty
sub-severe (30-60mph) winds. There is still some uncertainty in
the coverage and PoPs of these storms, given it is still a while
out in time. So we will keep monitoring for changes.
Generally, temperatures will be in the mid 90s with heat index
values in the low to mid 90s, especially as we head toward mid-
week. So, be prepared to hydrate and take precautions as we head
deeper into the summer. MSW
&&
.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Thu Jun 12 2025
VFR conditions prevail at all area airports. TEMPO groups are in
the forecast for this afternoon into the evening hours for lower
ceilings and visibilities due to showers and storms at all area
airports. Apart from that, brief periods of fog are expected at
MCB around daybreak for a few hours, bringing MVFR and IFR
conditions and lower ceilings and visibilities. MSW
&&
.MARINE...
Issued at 156 PM CDT Thu Jun 12 2025
Winds will be benign for much of the forecast period. Winds will
be southerly and moderate (10-15kts) for the entire forecast
period. Showers and storms will be expected daily for the rest of
the week into the weekend, which could produce localized hazards
for mariners like gusty winds (40-60mph) and frequent lightning at
times. MSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 89 72 90 / 30 70 30 80
BTR 74 90 75 91 / 40 80 20 80
ASD 75 90 74 92 / 20 70 20 70
MSY 79 92 78 92 / 20 70 20 80
GPT 78 88 77 90 / 20 70 30 70
PQL 74 89 74 90 / 20 60 30 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
SHORT TERM...MSW
LONG TERM....MSW
AVIATION...MSW
MARINE...MSW
In the hours before
Special weather statement, Jun 12, 12:37 PM CST, 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
137 PM CDT Thu Jun 12 2025
LAZ046-048-085-121930-
Iberville LA-Western Ascension LA-East Baton Rouge LA-
137 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
ASCENSION, EASTERN IBERVILLE AND SOUTH CENTRAL EAST BATON ROUGE
PARISHES THROUGH 230 PM CDT
...
At 137 PM CDT, Doppler radar was tracking a strong thunderstorm near
Village St. George, or near Oak Hills Place, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baton Rouge, Oak Hills Place, Westminster, Old Jefferson, Merrydale,
Village St. George, Inniswold, Shenandoah, Brownfields, Central,
Gardere, and Baton Rouge Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 157 and 171.
Interstate 12 between mile markers 1 and 7.
Interstate 110 in Louisiana between mile markers 2 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 9103 3029 9098 3028 9107 3048 9120
3052 9120
TIME...MOT...LOC 1837Z 164DEG 24KT 3031 9105
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CABSpecial weather statement, Jun 12, 1:06 PM CST, 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
206 PM CDT Thu Jun 12 2025
LAZ036-MSZ068-069-122000-
East Feliciana LA-Wilkinson MS-Amite MS-
206 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL EAST
FELICIANA PARISH, SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE
COUNTIES THROUGH 300 PM CDT
...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norwood, or 7 miles north of Clinton, moving north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centreville, Gloster, and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3093 9095 3091 9107 3124 9126 3125 9102
TIME...MOT...LOC 1906Z 163DEG 28KT 3097 9103
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CABThunderstorm Wind, Wilkinson
- When
- June 12, 1:18 PM CST
- Where
- Wilkinson County, 0.91 mi SE of Centreville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.090, -91.060
Large trees down and power pole snapped in Centreville on Gordon Street from thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 12 to 13, 20251 injured · $245,000 · EF1 · 11 events
- Flash Flood and Flood in North Carolina, June 12 to 13, 2025$1.0 million · 0.75 in hail · 3 events
- Flood and Damaging Winds in Texas, June 12, 2025$129,000 · 71 kt wind · 8 events
- Tornado and Hail in Wyoming, June 12, 2025EF1 · 16 events
- Flash Flooding and Flooding in South Dakota, June 12 to 17, 2025$50,000 · 52 kt wind · 6 events
- Tornado and Flash Flooding in Texas, June 12 to 16, 2025EF0 · 31 events
- Damaging Winds in Tennessee, June 12, 2025$16,000 · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Arkansas, June 12 to 15, 2025EF0 · 9 events
- Hail and Damaging Wind in South Dakota, June 12, 20251.75 in hail · 8 events
- Flash Flood and Hail in Nebraska, June 12, 2025$10,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 12, 20256 events
- Hail and Damaging Winds in Minnesota, June 12, 20251.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278337.